MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120208
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a major aortopulmonary collateral arteries (mapca) coil embolization procedure, a 2mm x 8cm galaxy g3 coil (glx120208, 30483247) was attempted to be detached.However, the light did not illuminate, and the complaint coil was not able to be detached.It was replaced with another new coil and it detached.The actual coil was still attached to the coil delivery system when removed from the patient.No additional intervention was needed to remove the coil from the patient.The procedure was completed.There was no patient injury reported.The same detachable control box (dcb) and the same cable was used successfully with subsequent coils.There was no neck remodeling utilized.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a major aortopulmonary collateral arteries (mapca) coil embolization procedure, a 2mm x 8cm galaxy g3 coil (glx120208, 30483247) was attempted to be detached.However, the light did not illuminate, and the complaint coil was not able to be detached.It was replaced with another new coil and it detached.The actual coil was still attached to the coil delivery system when removed from the patient.No additional intervention was needed to remove the coil from the patient.The procedure was completed.There was no patient injury reported.The same detachable control box (dcb) and the same cable was used successfully with subsequent coils.There was no neck remodeling utilized.No additional information is available.A non-sterile unit galaxy g3 xsft hel 2mm x 8cm was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil is in good normal conditions, no damages or anomalies were observed during the microscopic inspection.The resistance of the galaxy g3 xsft hel 2mm x 8cm was measured with multimeter.Resistance measured was within specification range.Also, the device was connected to detachment control box dcb2000500 (dcb) with a complaint enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem.A manufacturing record evaluation was performed for the finished device 30483247 number, and no non-conformances related to the malfunction were identified.Cerenovus conducted a visual inspection, microscopic inspection, and a functional test.During the visual and microscopic analysis of the device, it was noted that the device has no damages or anomalies.The resistance of the device galaxy g3 xsft hel 2mm x 8cm was measured with multimeter.Resistance measured within the specification range.The device was connected to detachment control box dcb2000500 (dcb) with a complaint enpower control cable lab sample, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and the embolic coil was detached without problem.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.Although no functionality issues were observed on the device.The instructions for use (ifu) do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT HEL 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12343762
Report Number3008114965-2021-00399
Device Sequence Number17077949
Product Code KRD
UDI-Device Identifier10886704077763
UDI-Public10886704077763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberGLX120208
Device Catalogue NumberGLX120208
Device Lot Number30483247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1